Alert archive / Kentucky / Flash Flood Warnings in 2017
Flash Flood Warning 45, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Oct 8, 2017, 10:12 AM CDT for Muhlenberg County, Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2017, 10:12 AM CDT (15:12 UTC)
- Expired
- Oct 8, 2017, 1:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Muhlenberg County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 629 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252
WGUS53 KPAH 081512
FFWPAH
KYC177-081845-
/O.NEW.KPAH.FF.W.0045.171008T1512Z-171008T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
1012 AM CDT SUN OCT 8 2017
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Muhlenberg County in south central Kentucky...
* Until 145 PM CDT
* At 1011 AM CDT, emergency management reported thunderstorms
producing heavy rain across the warned area. While no flooding was
yet reported, 6.12 inches has fallen southwest of Greenville, and
radar shows more heavy rain expected in the next 1 to 2 hours in
that area makes flooding, and flash flooding, likely.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Central City, Greenville, Powderly, Graham, Weir, Drakesboro,
Bremen and South Carrollton.
LAT...LON 3706 8704 3704 8725 3705 8726 3706 8724
3712 8732 3716 8734 3719 8731 3724 8736
3731 8738 3731 8734 3739 8730 3738 8722
3741 8717 3742 8710 3738 8710 3734 8714
3733 8710 3737 8707 3736 8703 3733 8700
$$2 follow-up statements
681
WGUS73 KPAH 081658
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
1158 AM CDT SUN OCT 8 2017
KYC177-081845-
/O.CON.KPAH.FF.W.0045.000000T0000Z-171008T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muhlenberg KY-
1158 AM CDT SUN OCT 8 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
MUHLENBERG COUNTY...
At 1157 AM CDT, Doppler radar indicated the heaviest rain axis had
pivoted to the north. However, additional scattered showers, with
locally heavy rainfall rates of one half to three quarters of an
inch an hour, will keep flash flooding as an imminent threat, as it
falls over some areas that have already received 6 plus inches of
rainfall.
Some locations that will experience flooding include...
Central City, Greenville, Powderly, Graham, Weir, Drakesboro, Bremen
and South Carrollton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3706 8704 3704 8725 3705 8726 3706 8724
3712 8732 3716 8734 3719 8731 3724 8736
3731 8738 3731 8734 3739 8730 3738 8722
3741 8717 3742 8710 3738 8710 3734 8714
3733 8710 3737 8707 3736 8703 3733 8700
$$540
WGUS73 KPAH 081843
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
143 PM CDT SUN OCT 8 2017
KYC177-081853-
/O.EXP.KPAH.FF.W.0045.000000T0000Z-171008T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Muhlenberg KY-
143 PM CDT SUN OCT 8 2017
...THE FLASH FLOOD WARNING FOR MUHLENBERG COUNTY WILL EXPIRE AT 145
PM CDT...
The heaviest rains have ended. Please continue to heed any remaining
road closures.
LAT...LON 3706 8704 3704 8725 3705 8726 3706 8724
3712 8732 3716 8734 3719 8731 3724 8736
3731 8738 3731 8734 3739 8730 3738 8722
3741 8717 3742 8710 3738 8710 3734 8714
3733 8710 3737 8707 3736 8703 3733 8700
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Oct 8, 7:08 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Oct 8, 7:08 AM CDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Paducah KY 708 AM CDT Sun Oct 8 2017 .UPDATE... Issued at 658 AM CDT Sun Oct 8 2017 For aviation section only. && .SHORT TERM...(Today through Tuesday night) Issued at 315 AM CDT Sun Oct 8 2017 Quite an active short term period coming up. Firstly, what is now tropical storm Nate will weaken fairly quickly over land this morning as it takes rapid aim on the TN River Valley later today. Deformation rains on the northwest side of the system will likely continue to rotate northwest toward potions of southwest IN, and esp the Pennyrile region of western KY. Doppler radar estimates some areas of the Pennyrile from northern Trigg county through Muhlenberg county have already received upwards of 4 inches of rainfall. Another inch or two cannot be ruled out today in that area, but thinking is rain rates will stay low enough to preclude a flash flood watch at this time. In addition, this area was quite dry leading into this event. Will need to monitor though for the possibility of a few short fuse headlines today. Again...there will be a fairly sharp cut off to significant rains as one heads west toward the MS River. Should be a temporary break in precip chances later tonight and Monday as weak high pressure moves in behind the remnants of Nate. Main concern for tonight lies with the possibility of dense fog formation as winds go calm and conditions remain quite damp and humid with sfc dew point hanging in the 60s. Even if skies do no clear, there is a chance that ceilings could lower to the deck with time overnight. If and where fog does indeed form, it could be quite dense. The next weather system in the form of a very potent mid level short wave and its associated cold front will be moving into the mid MS River Valley/lower OH River Valley region on Tuesday/Tuesday evening. Moderate instability is forecast to develop Tuesday afternoon ahead of the sfc front. In addition, forecast soundings indicate strong deep-layer shear may be present as the mid level short wave approaches from the west. If current timing of the system remains unchanged, would not be surprised to see much of our region go under a decent risk for sct strong to severe thunderstorms Tuesday afternoon, with even a few supercells in the mix. Will need to monitor trends. .LONG TERM...(Wednesday through Saturday) Issued at 315 AM CDT Sun Oct 8 2017 Generally good model agreement lends higher than average confidence to the forecast through the long term. In the wake of Tuesday's weather system, an upper level ridge is forecast to expand northward from the Deep South into the Middle Mississippi and Ohio Valleys heading into the weekend. This should result in dry weather through the period. While a brief cooldown is expected on Wednesday in the wake of Tuesday's frontal passage, a return to readings well above normal appears probable late in the week as winds turn southerly on the back side of departing surface high pressure. In fact, highs in the mid 80s are expected by Friday and Saturday, which is 10 to 15 degrees above normal. && .AVIATION... Issued at 705 AM CDT Sun Oct 8 2017 Biggest challenge is timing of the arrival of moisture/rain from Nate. The trend will be for rain to develop across west KY and shift north northwest with time today. MVFR cigs will be likely by the time the rain arrives along with periodic drops in the vsby with the heavier rainfall. The trend will be for the rain to taper off west to east Sunday afternoon/early evening. All signals then point to a big drop in cigs/vsbys during the evening hours, possibly leading to a more wisdespread dense fog set up for later tonight. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && UPDATE...GM SHORT TERM...GM LONG TERM...RJP
Hazardous weather outlook, Oct 8, 4:36 AM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 436 AM CDT Sun Oct 8 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 436 AM CDT Sun Oct 8 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Locally heavy rainfall will continue to be possible today, mainly over the Pennyrile region of western Kentucky. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered thunderstorms will forecast Tuesday. A few severe thunderstorms will also be possible, with damaging winds and hail the primary storm hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed on Tuesday.
In the hours before
Local storm report, Oct 8, 9:41 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
941 AM CDT SUN OCT 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLOOD NEW CONCORD 36.60N 88.07W
10/08/2017 CALLOWAY KY EMERGENCY MNGR
WATER IS TOPPING A PORTION OF HIGHWAY 121 BETWEEN NEW
CONCORD AND THE TENNESSEE STATE LINE.
&&
DAVIDHLocal storm report, Oct 8, 10:09 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1009 AM CDT SUN OCT 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 AM HEAVY RAIN 6 SSW GREENVILLE 37.13N 87.22W
10/08/2017 M6.12 INCH MUHLENBERG KY EMERGENCY MNGR
RAINFALL ACCUMULATION SINCE 9 PM FRIDAY REPORTED BY
EMERGENCY MANAGER.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 9:10 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 35 min |
| Oct 8, 1:21 AM CDT | Areal Flood Advisory | PAH | Christian, Hopkins, Muhlenberg | 114 min |
| Oct 8, 7:42 AM CDT | Areal Flood Warning | PAH | Christian, Muhlenberg, Todd, Trigg | 6 hr |
| Oct 8, 9:39 AM CDT | Areal Flood Advisory | PAH | Calloway | 2 hr |
| Oct 8, 11:40 AM CDT | Areal Flood Advisory | PAH | Calloway | 2 hr |
| Oct 8, 11:50 AM CDT | Areal Flood Advisory | PAH | Daviess, McLean | 115 min |
| Oct 8, 2:47 PM CDT | Areal Flood Advisory | PAH | Daviess | 118 min |
Nearby
Flash Flood Warnings in Kentucky, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.